Is anyone else taking Rivaroxaban?

Hello, I had my APS confirmed 2 weeks ago after sufferring various symptoms for the last few years. My GP told me that my only problem was being overweight and over fifty! Last July I had a large DVT in my thigh. I was put onto Warfarin but my INR was very erratic. Six months later the DVT spread down my leg to the back of my knee due to prolonged periods of sub-theraputic INR levels. Eventually I was taken off of Warfarin and put onto Rivaroxabin earlier this year. So, I am wondering if anyone else here has experience of it.

8 Replies

oldestnewest
  • I wish I could help but have no experience with Rivaroxabin. Good luck!!!

    I am 59 and have had APS since 1995. Because I lost me left leg to 5 clots I have also put on a lot of weight. Would love to get rid of it!!!! I live in

    US.

  • I know what you mean about the weight - I am not very mobile and so am piling on the weight as well. Was given Rivaroxaban before APS confirmed and there seems to be just one standard dose 20mg a day. But I dont think it is having enough of an effect and feel that my blood is too thick again. My GP has no experience of the drug or APS so does not know what to advise me!

  • Hi glitterwitch

    Welcome and glad you found us.

    I take warfarin as do many of us on here. Rivaroxabain hasn't been approved for use with Aps in uk as yet, it's still in trials! NICE approved it for Atrial Fibrulation!

    From what I've read it's looking favourable and hopefully in a few years will be a viable alternative to warfarin etc.

    I hope it's working out ok for you!

    Take care gentle hugs love Sheena xxxxxxx :-) :-) :-)

  • Sheena,

    Thanks for the info. I am not convinced the Rivaroxaban is working for me but have no-one to advise me at present. I had tests done privately to confirm my APS as doctors were not convinced of my symptoms. GP has written to St Thomas' and so now waiting for for first appointment - who knows how long that will take to come through!

    I guess like a lot of others here I will muddle through - good to be able to communicate with like minded people in the meantime.

    x

  • Glitterwitch - Rivaroxaban has not been proved safe for APS patients and no tests have been carried out - in effect, you are the first guinea pig I've heard of in the UK.

    I am the lay person on the steering committee of the two centre RAPS trial - Rivaroxban in APS which is hopefully going to start in the next few months. The objective is to switch people from warfarin to Rivaroxaban and see the results. Is your GP aware that these trials haven't yet been carried out?

    It may be that they are not acknowledging you have APS yet as your tests were carried out privately but, even so, they should know that Rivaroxaban is not lisenced by NICE for use in APS patients ... yet.

  • Thanks for the info - that could explain why I feel as if my blood is still too thick. My GP is aware of the APS diagnosis and that I am not feeling "right" at the moment. i have left an urgent message for him to contact me.

  • Hope you manage to get this sorted out soon. Interesting that your blood doesn't feel right on Rivaroxaban - it may be that the trials find the same thing. Good luck!

  • Thanks. I am feeling worse as each day goes by. Last time I felt like this was when I was on Warfarin and INR was below therapeutic range. Going to St Thomas' next week so hopefully they will sort me out!

You may also like...